Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 14, 2022, 2:25 AM CDT for 13 counties in Missouri. It took effect at Apr 14, 2022, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 2:25 AM CDT (07:25 UTC)
- In effect from
- Apr 14, 2022, 12:00 PM CDT
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 169 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS73 KEAX 140725 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 225 AM CDT Thu Apr 14 2022 MOZ003>008-014>017-023-024-141800- /O.NEW.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/ /O.CON.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Livingston-Linn MO- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, and Marceline 225 AM CDT Thu Apr 14 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the Wind Advisory, west winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Wind Advisory, from noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ025-102>104-MOZ001-002-011>013-020>022-028-141400- /O.CON.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Holt-Andrew-De Kalb-Buchanan-Clinton-Caldwell-Platte- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Tarkio, Rock Port, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, and Weston 225 AM CDT Thu Apr 14 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27. * WHERE...Portions of northeast Kansas and north central, northwest and west central Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ025-141800- /O.NEW.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/ /O.CON.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/ Macon- Including the cities of Macon and La Plata 225 AM CDT Thu Apr 14 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...For the Frost Advisory, temperatures as low as 31 will result in frost formation. For the Wind Advisory, west winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Macon County. * WHEN...For the Frost Advisory, until 9 AM CDT this morning. For the Wind Advisory, from noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ KSZ057-060-105-MOZ029>033-037>040-043>046-053-054-141400- /O.CON.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/ Miami-Linn KS-Johnson KS-Clay-Ray-Carroll-Chariton-Randolph- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 225 AM CDT Thu Apr 14 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of east central Kansas and central, north central and west central Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kurtz
2 follow-up statements
192 WWUS73 KEAX 141359 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 859 AM CDT Thu Apr 14 2022 MOZ003>008-014>017-023-024-150000- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/ /O.CON.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Livingston-Linn MO- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, and Marceline 859 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Wind Advisory, from noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-102>104-MOZ001-002-011>013-020>022-028-141500- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Holt-Andrew-De Kalb-Buchanan-Clinton-Caldwell-Platte- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Tarkio, Rock Port, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, and Weston 859 AM CDT Thu Apr 14 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have risen above freezing; therefore, the Freeze Warning will be allowed to expire. $$ MOZ025-150000- /O.EXP.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/ /O.CON.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/ Macon- Including the cities of Macon and La Plata 859 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Macon County. * WHEN...For the Frost Advisory, until 9 AM CDT this morning. For the Wind Advisory, from noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ057-060-105-MOZ029>033-037>040-043>046-053-054-141500- /O.EXP.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/ Miami-Linn KS-Johnson KS-Clay-Ray-Carroll-Chariton-Randolph- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 859 AM CDT Thu Apr 14 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have risen above freezing; therefore, the Frost Advisory will be allowed to expire. $$
583 WWUS73 KEAX 150019 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 719 PM CDT Thu Apr 14 2022 MOZ003>008-014>017-023>025-150130- /O.EXP.KEAX.WI.Y.0005.000000T0000Z-220415T0000Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Livingston-Linn MO-Macon- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, and La Plata 719 PM CDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels and will continue decrease through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:42 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 13, 11:42 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1142 PM CDT Wed Apr 13 2022
.Discussion...
Issued at 350 PM CDT WED APR 13 2022
Key Points:
* Near-below freezing temperatures expected across the area tonight.
Frost/Freeze headlines are in place.
* Strong gusty west-southwest winds expected to develop on Thursday.
With dry air in place, have issued fire weather watch for eastern
Kansas/western Missouri north of I-70.
* Cool conditions this weekend into early next week may result in
low temperatures near freezing...especially across northern
Missouri.
Detailed discussion...
Strong upper level low over the Dakotas is expected to move east
towards the western Great Lakes Region tonight into Thursday. As
this system moves east, precipitation should quickly come to an end
across the area this evening. Clearing skies are expected across
the area with weak area of high pressure building into the western
plains. With the west-northwest flow, much drier air will settle
across the region allowing temperatures to fall to near freezing
overnight. Have continued freeze warning for northern Missouri, and
extended a frost advisory across the remainder of the forecast area.
Dry air will be problematic on Thursday as stronger west-southwest
winds mix down from aloft throughout the daylight hours. With fuels
just beginning to turn green, especially north of I-70, opted to
issue a fire weather watch across far eastern Kansas into western
Missouri. It is possible fire weather headlines may need to be
expanded east (based on how far east dry air mixes down), but
feedback from fire weather partners indicate spring green up may be
enough to limit most critical fire weather concerns south of I-70.
Wind gust tomorrow afternoon look to approach 30-35 knots, highest
across northern Missouri where the pressure gradient is the
tightest.
May see some light showers try to develop on Friday as weak boundary
moves through the area. Limited amounts of low level moisture will
limit instability and precip potential.
Low temperatures through the weekend are expected to fall into the
low to mid 30s across northern Missouri through the weekend. A
series of phased waves are expected to move through on Sunday
creating the potential for light precipitation on Sunday. Cooler
air working in behind this system will result in cooler conditions
early next week.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1138 PM CDT WED APR 13 2022
VFR conditions are expected through the TAF period. Light
southwesterly winds will gradually turn more westerly during the
morning and gusts up to 30 knots will be possible through the
afternoon.
&&
.Fire Weather...
Issued at 358 PM CDT WED APR 13 2022
Gusty west to southwest winds are expected to develop during the
day on Thursday. Wind gusts up to 35 -40 mph are possible,
especially across northern Missouri. Drier air is expected to mix
down from aloft, leading to relative humidity values falling to
20-30 percent Thursday afternoon. The lowest relative humidities
are expected across eastern Kansas into western Missouri, where a
fire weather watch is in effect. These significant conditions are
expected to abate Thursday evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory until 9 AM CDT Thursday for KSZ057-060-105.
Freeze Warning until 9 AM CDT Thursday for KSZ025-102>104.
Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ025-102>105.
MO...Frost Advisory until 9 AM CDT Thursday for MOZ025-029>033-
037>040-043>046-053-054.
Freeze Warning until 9 AM CDT Thursday for MOZ001>008-011>017-
020>024-028.
Fire Weather Watch from Thursday afternoon through Thursday
evening for MOZ001-002-011-012-020-028.
&&
Discussion...BT
Aviation...HB
Fire Weather...BTHazardous weather outlook, Apr 13, 5:05 AM CDT, 21 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 505 AM CDT Wed Apr 13 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 505 AM CDT Wed Apr 13 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe storms will be possible this afternoon across portions of central Missouri with hail and winds the primary threats. Sub-freezing temperatures possible across northeast Kansas and northwest Missouri overnight tonight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 14, 2:22 AM CDT, 3 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 222 AM CDT Thu Apr 14 2022 KSZ103>105-MOZ020-028-140930- Leavenworth-Wyandotte-Johnson KS-Buchanan-Platte- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Parkville, Platte City, Riverside, Weatherby Lake, and Weston 222 AM CDT Thu Apr 14 2022 ...Elevated Fire Weather Conditions This Afternoon... Sustained west winds of 20 to 25 mph will be accompanied by frequent gusts of 30 to 35 mph this afternoon. Additionally, relative humidity values will range through the mid 20 percent range through the afternoon. This combination of strong winds and moderately dry relative humidity will result in elevated fire weather conditions across far east central Kansas and portions of western Missouri. Outdoor burning of any kind is discouraged as any fire would have the potential to spread rapidly. Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:22 AM CDT | Red Flag Warning | EAX | Andrew, Atchison, Buchanan, Clay, Clinton, DeKalb and 7 more | 19 hr |
Nearby
Wind Advisories in Missouri, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.